Alert archive / Nebraska / Wind Advisories in 2019

Wind Advisory 7, NWS Omaha, NE

April 10, 20196 counties in Iowa; 14 counties in Nebraska

NWS Omaha, NE issued this wind advisory at Apr 10, 2019, 4:06 AM CDT for 6 counties in Iowa; 14 counties in Nebraska. It took effect at Apr 10, 2019, 1:00 PM CDT. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Apr 10, 2019, 4:06 AM CDT (09:06 UTC)
In effect from
Apr 10, 2019, 1:00 PM CDT
Expired
Apr 11, 2019, 10:00 AM CDT
In force
21 hr
Issued by
NWS Omaha, NE

Counties Harrison County, IA, Mills County, IA, Monona County, IA, Montgomery County, IA, Pottawattamie County, IA, Shelby County, IA, Burt County, NE, Butler County, NE, Cass County, NE, Colfax County, NE, Cuming County, NE, Dodge County, NE, Douglas County, NE, Platte County, NE, Sarpy County, NE, Saunders County, NE, Stanton County, NE, Thurston County, NE, Washington County, NE, Wayne County, NE

The radar

The Omaha radar (KOAX), 25 km from the middle of the area, began a volume at 09:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 9.1 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2019-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2019-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 92 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2431 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
92 m²/s²
0-3 km storm-relative helicity
582 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

136 
WWUS73 KOAX 100906
NPWOAX

URGENT - WEATHER MESSAGE
National Weather Service Omaha/Valley NE
406 AM CDT Wed Apr 10 2019

IAZ043-055-056-069-079-080-NEZ015-018-032>034-042>045-050>053-067-
101715-
/O.NEW.KOAX.WI.Y.0007.190410T1800Z-190411T1500Z/
Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Thurston-
Wayne-Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler-
Saunders-Douglas-Sarpy-Cass-
Including the cities of Onawa, Mapleton, Missouri Valley, 
Woodbine, Logan, Dunlap, Harlan, Council Bluffs, Glenwood, 
Red Oak, Pender, Macy, Walthill, Winnebago, Wayne, Stanton, 
West Point, Wisner, Tekamah, Oakland, Lyons, Decatur, Columbus, 
Schuyler, Fremont, Blair, David City, Wahoo, Ashland, Yutan, 
Omaha, Bellevue, Papillion, La Vista, and Plattsmouth
406 AM CDT Wed Apr 10 2019

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 AM CDT
THURSDAY...

The National Weather Service in Omaha/Valley has issued a Wind
Advisory, which is in effect from 1 PM this afternoon to 10 AM
CDT Thursday.

* WINDS...East 20 to 30 mph with gusts up to 45 mph.

* TIMING...This afternoon into Thursday morning.

* IMPACTS...Strong winds may blow down limbs, trees, and power
  lines. Strong crosswinds along north to south highways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 to 39 mph are expected for
one hour or longer, or winds of 45 to 57 mph for any duration.
Winds this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

Albright
5 follow-up statements
705 
WWUS73 KOAX 101645
NPWOAX

URGENT - WEATHER MESSAGE
National Weather Service Omaha/Valley NE
1145 AM CDT Wed Apr 10 2019


IAZ043-055-056-069-079-080-NEZ015-018-032>034-042>045-050>053-067-
110045-
/O.CON.KOAX.WI.Y.0007.190410T1800Z-190411T1500Z/
Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Thurston-
Wayne-Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler-
Saunders-Douglas-Sarpy-Cass-
Including the cities of Onawa, Mapleton, Missouri Valley, 
Woodbine, Logan, Dunlap, Harlan, Council Bluffs, Glenwood, 
Red Oak, Pender, Macy, Walthill, Winnebago, Wayne, Stanton, 
West Point, Wisner, Tekamah, Oakland, Lyons, Decatur, Columbus, 
Schuyler, Fremont, Blair, David City, Wahoo, Ashland, Yutan, 
Omaha, Bellevue, Papillion, La Vista, and Plattsmouth
1145 AM CDT Wed Apr 10 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THURSDAY...

* WINDS...East 20 to 30 mph with gusts up to 45 mph.

* TIMING...This afternoon into Thursday morning.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 to 39 mph are expected for
one hour or longer, or winds of 45 to 57 mph for any duration.
Winds this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$
767 
WWUS73 KOAX 102036
NPWOAX

URGENT - WEATHER MESSAGE
National Weather Service Omaha/Valley NE
336 PM CDT Wed Apr 10 2019

IAZ043-055-056-069-079-080-NEZ015-018-032>034-042>045-050>053-067-
110930-
/O.CON.KOAX.WI.Y.0007.000000T0000Z-190411T1500Z/
Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Thurston-
Wayne-Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler-
Saunders-Douglas-Sarpy-Cass-
Including the cities of Onawa, Mapleton, Missouri Valley, 
Woodbine, Logan, Dunlap, Harlan, Council Bluffs, Glenwood, 
Red Oak, Pender, Macy, Walthill, Winnebago, Wayne, Stanton, 
West Point, Wisner, Tekamah, Oakland, Lyons, Decatur, Columbus, 
Schuyler, Fremont, Blair, David City, Wahoo, Ashland, Yutan, 
Omaha, Bellevue, Papillion, La Vista, and Plattsmouth
336 PM CDT Wed Apr 10 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THURSDAY...

* WINDS...East 25 to 30 mph with gusts up to 45 mph.

* TIMING...into Thursday morning.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 to 39 mph are expected for
one hour or longer, or winds of 45 to 57 mph for any duration.
Winds this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$
167 
WWUS73 KOAX 110839
NPWOAX

URGENT - WEATHER MESSAGE
National Weather Service Omaha/Valley NE
339 AM CDT Thu Apr 11 2019

IAZ043-055-056-069-079-080-NEZ015-018-032>034-042>045-050>053-067-
111500-
/O.CON.KOAX.WI.Y.0007.000000T0000Z-190411T1500Z/
Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Thurston-
Wayne-Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler-
Saunders-Douglas-Sarpy-Cass-
Including the cities of Onawa, Mapleton, Missouri Valley, 
Woodbine, Logan, Dunlap, Harlan, Council Bluffs, Glenwood, 
Red Oak, Pender, Macy, Walthill, Winnebago, Wayne, Stanton, 
West Point, Wisner, Tekamah, Oakland, Lyons, Decatur, Columbus, 
Schuyler, Fremont, Blair, David City, Wahoo, Ashland, Yutan, 
Omaha, Bellevue, Papillion, La Vista, and Plattsmouth
339 AM CDT Thu Apr 11 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING...

* WINDS...East 20 to 30 mph with gusts up to 45 mph.

* TIMING...Through 10 AM this morning.

* IMPACTS...Strong winds may blow down tree limbs and power 
  lines. Strong cross winds expected on along north to south 
  highways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 to 39 mph are expected for
one hour or longer, or winds of 45 to 57 mph for any duration.
Winds this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

Albright
502 
WWUS73 KOAX 111149
NPWOAX

URGENT - WEATHER MESSAGE
National Weather Service Omaha/Valley NE
649 AM CDT Thu Apr 11 2019


NEZ033-034-043>045-050>053-067-111300-
/O.CAN.KOAX.WI.Y.0007.000000T0000Z-190411T1500Z/
Cuming-Burt-Colfax-Dodge-Washington-Butler-Saunders-Douglas-Sarpy-
Cass-
Including the cities of West Point, Wisner, Tekamah, Oakland, 
Lyons, Decatur, Schuyler, Fremont, Blair, David City, Wahoo, 
Ashland, Yutan, Omaha, Bellevue, Papillion, La Vista, 
and Plattsmouth
649 AM CDT Thu Apr 11 2019

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Omaha/Valley has cancelled the
Wind Advisory.

The strong east winds which occurred overnight will continue to
diminish through mid morning before switching to south or 
southwest later today.

$$

IAZ043-055-056-069-079-080-NEZ015-018-032-042-111500-
/O.CON.KOAX.WI.Y.0007.000000T0000Z-190411T1500Z/
Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Thurston-
Wayne-Stanton-Platte-
Including the cities of Onawa, Mapleton, Missouri Valley, 
Woodbine, Logan, Dunlap, Harlan, Council Bluffs, Glenwood, 
Red Oak, Pender, Macy, Walthill, Winnebago, Wayne, Stanton, 
and Columbus
649 AM CDT Thu Apr 11 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING...

* WINDS...East or northeast 20 to 30 mph with gusts up to 40 mph.

* TIMING...Through 10 AM.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 to 39 mph are expected for
one hour or longer, or winds of 45 to 57 mph for any duration.
Winds this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$
028 
WWUS73 KOAX 111456
NPWOAX

URGENT - WEATHER MESSAGE
National Weather Service Omaha/Valley NE
956 AM CDT Thu Apr 11 2019

IAZ043-055-056-069-079-080-NEZ015-018-032-042-111600-
/O.EXP.KOAX.WI.Y.0007.000000T0000Z-190411T1500Z/
Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Thurston-
Wayne-Stanton-Platte-
Including the cities of Onawa, Mapleton, Missouri Valley, 
Woodbine, Logan, Dunlap, Harlan, Council Bluffs, Glenwood, 
Red Oak, Pender, Macy, Walthill, Winnebago, Wayne, Stanton, 
and Columbus
956 AM CDT Thu Apr 11 2019

...WIND ADVISORY WILL EXPIRE AT 10 AM CDT THIS MORNING...

The strong winds which occurred overnight will continue to 
diminish through late morning. Gusty west winds could return to
parts of northeast Nebraska late this evening and into tonight. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this wind advisory went out at Apr 9, 11:52 PM CDT, 4 hours 14 minutes earlier.

Area forecast discussion, Apr 9, 11:52 PM CDT, 4 hours 14 minutes before
Area Forecast Discussion
National Weather Service Omaha/Valley NE
1152 PM CDT Tue Apr 9 2019

.SHORT TERM...(Tonight through Friday)
Issued at 400 PM CDT Tue Apr 9 2019

There are many forecast concerns through the short term period.
We are still seeing a fairly big difference in model output and
potential for ice and snow amounts.

Initial concern is the chance for severe storms over parts of
southeast Nebraska for Wednesday evening. Several factors are
still pointing toward storm development in either south central
Nebraska or northern Kansas, with those tracking/expanding
northeastward into southeast Nebraska. Parameters suggest a threat
for mainly hail, with a window of a few hours where supercells
could produce a brief tornado or two. Tornado threat looks to be
southwest of Omaha for now. More details on that as we get
closer.

500 mb chart from this morning showed fairly impressive 12 hour
height falls of up to around 150 meters near the CA/NV border with
the strong trough out in that area. This was supported somewhat by
a 115 knot jet streak at 300 mb punching east from central CA.
Water vapor loop at mid afternoon suggested the mid level trough
axis extended from far western MT to central CA. Some mid and high
level moisture was streaming east/northeast toward the local area.
Surface analysis at 3 pm showed low pressure back over WY and CO,
with high pressure from eastern ND into IA. Most of our area was
in southeast low level flow, with temperatures ranging from the
lower and mid 70s south to the 60s north. A backdoor type cold
front extended from central IA back to southwest SD. That front
should sag slowly south the next 24 hours then try to wash out.
There will be some chance for showers and isolated thunderstorms
tonight into Wednesday, with the highest chances across northeast
Nebraska. By late Wednesday afternoon, we expect a low pressure
center to be over eastern CO or western KS with a warm front
extending east/northeast toward the border of southeast Nebraska
and northeast Kansas. Temperatures will heat up to near 80 south
of the front. MU CAPE values could reach around 2000 J/kg near the
KS/NE border by late afternoon.

While thunderstorms are ongoing in our southern counties, it will
start to get cold enough in the northwest parts of northeast
Nebraska for rain to mix with snow into Wednesday night. The track
and timing of the surface low will be critical to when the change
over takes place. Some forecast soundings also show a several hour
potential for sleet in northeast NE. Bottom line is that the snow
amounts we are currently forecasting are our best forecast for the
time being, but expect modifications since we are over 24 hours
from even the changeover. Confidence is highest in Knox county for
the combination of snow and significant wind, so we went up to a
Blizzard Warning there. There is still a Winter Storm Watch for
parts of northeast NE, in case the track or area with the heaviest
snow changes. A mid level dry slot may work into southeast NE and
southwest IA during the day Thursday, with snow in a deformation
zone area from SD back into north central and northeast NE. There
will be a tight pressure gradient northwest of the low with gusts
to around or over 45 mph possible.

As colder air works in behind the surface low Thursday night, we
expect a change from rain to snow. At this time, snow
accumulations in southeast NE and southwest IA look to be an inch
or less with none expected at the KS and MO border areas. The
chance of precipitation will gradually decrease and end on Friday
with highs in the 40s for most of the area, but 35 to 40 in
northeast NE.

.LONG TERM...(Friday night through Tuesday)
Issued at 400 PM CDT Tue Apr 9 2019

For Friday night and Saturday, precipitation chances look fairly
low. Highs in northeast NE will reach the 40s, with highs around
50 or in the lower 50s much of the rest of the area.

The period from Saturday night into Tuesday will have some low
precipitation chances, but nothing major for now. A system will
track south of our area on the weekend. Weak ridging builds over
the Plains early next week as a trough moves into the western part
of the US. That COULD bring active weather for us by the mid part
of next week.

&&

.AVIATION...(For the 06Z TAFS through 06Z Wednesday night)
Issued at 1149 PM CDT Tue Apr 9 2019

VFR conditions are expected for the first 6 hours of the TAF
cycle with deteriorating ceilings Wednesday morning through the
remainder of the TAF cycle when ceilings are forecast to drop to
IFR. Expecting mainly dry conditions at KOMA and KLNK through
much of the TAF cycle with increasing chances for thunderstorms
early evening at KLNK and KOFK. Some chances for a mix of
rain/snow at KOFK by the end of the TAF cycle but will give it
another run to decide on timing.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...Winter Storm Watch from Wednesday evening through Friday morning
     for NEZ012-016-017-030.

     Blizzard Warning from 10 PM Wednesday to 7 AM CDT Friday for
     NEZ011.

IA...None.
&&

SHORT TERM...Miller
LONG TERM...Miller
AVIATION...Kern
Hazardous weather outlook, Apr 9, 4:31 PM CDT, 11 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Omaha/Valley NE
431 PM CDT Tue Apr 9 2019

IAZ043-056-080-091-NEZ015-018-031>034-042>044-050-051-065-066-078-
088>090-092-101145-
Monona-Shelby-Montgomery-Page-Thurston-Wayne-Madison-Stanton-
Cuming-Burt-Platte-Colfax-Dodge-Butler-Saunders-Seward-Lancaster-
Saline-Jefferson-Gage-Johnson-Pawnee-
431 PM CDT Tue Apr 9 2019

This Hazardous Weather Outlook is for portions of southwest
Iowa...west central Iowa...east central Nebraska...northeast
Nebraska and southeast Nebraska.

.DAY ONE...Tonight and Wednesday

Isolated non-severe thunderstorms will be possible tonight and
Wednesday. Storms could approach severe limits by late Wednesday
afternoon in southeast Nebraska.

.DAYS TWO THROUGH SEVEN...Wednesday night through Tuesday

There is a slight risk for severe thunderstorms Wednesday evening.
The severe threat will likely be focused along and south of
Interstate 80. Large hail and damaging winds would be the main
hazards, but an isolated tornado or two could occur.

Light snow accumulations are possible Thursday night through
Friday morning. Impacts from snow should be limited.

.SPOTTER INFORMATION STATEMENT...

Spotter activation could be needed in the late Wednesday afternoon
or evening.

IAZ055-069-079-090-NEZ045-052-053-067-068-091-093-101145-
Harrison-Pottawattamie-Mills-Fremont-Washington-Douglas-Sarpy-
Cass-Otoe-Nemaha-Richardson-
431 PM CDT Tue Apr 9 2019

This Hazardous Weather Outlook is for portions of southwest
Iowa...east central Nebraska and southeast Nebraska.

.DAY ONE...Tonight and Wednesday

Minor flooding will continue on the Missouri River from Plattsmouth
through Rulo.

Isolated non-severe thunderstorms will be possible tonight and
Wednesday. Storms could approach severe limits by late Wednesday
afternoon in southeast Nebraska.

.DAYS TWO THROUGH SEVEN...Wednesday night through Tuesday

There is a slight risk for severe thunderstorms Wednesday evening.
The severe threat will likely be focused along and south of
Interstate 80. Large hail and damaging winds would be the main
hazards.

Light snow accumulations are possible Thursday night through
Friday morning. Impacts from snow should be limited.

Minor to potentially moderate flooding will continue on the
Missouri River from Plattsmouth through Rulo. A few additional
areas along the Missouri River from Blair to Omaha could begin to
experience levels around flood stage by Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation could be needed in the late Wednesday afternoon
or evening.

NEZ011-012-016-017-030-101145-
Knox-Cedar-Antelope-Pierce-Boone-
431 PM CDT Tue Apr 9 2019

This Hazardous Weather Outlook is for portions of northeast
Nebraska.

.DAY ONE...Tonight and Wednesday

Isolated non-severe thunderstorms will be possible tonight and
Wednesday.

.DAYS TWO THROUGH SEVEN...Wednesday night through Tuesday

A few non-severe storms could occur Wednesday evening.

Wednesday night into Thursday, blizzard conditions are possible
across portions of northeast Nebraska. Total snow accumulations
greater than 4 inches could occur with amounts up to 10 inches
possible, mainly in parts of Knox and Antelope counties. Winds
gusting around 45 mph may result in areas with very low
visibility.

.SPOTTER INFORMATION STATEMENT...

Spotter activation should not be needed through Wednesday.

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 3:32 AM CDTWinter Weather AdvisoryOAXAntelope, Boone, Cedar, Knox, Madison, Pierce48 hr

Nearby

Wind Advisories in Nebraska, 2019Wind Advisories in Iowa, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.